Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So i've been on mino for almost a year and have been payin gout-of-pocket for my prescriptions since month 4. It has been working great but I keep reading that I should not take minocycline for a long period of time. HOWEVER, it does not say just how long is "long". And being that I stopped seeing my derm since my insurance doesn't cover it, I can't ask him. So I was wondering if anyone has ever been on the same dosage (I'm taking 100mg twice a day) for more than a year??

Share this post


Link to post
Share on other sites

Yes, but I can't remember the dosage. However, I absolutely despise minocycline for making so much worse. Prior to minocycline my acne was minor to moderate. After getting off mino, my acne got so much worse. I was getting huge painful cystic acne. My derm never told me this could happen after getting off mino. I now have scars because of that. I wish I never went on it in the first place.

Share this post


Link to post
Share on other sites

I agree with zippo, currently it's my 3rd mino session (100mg / day) and I hate it despite it does a lot for me. No bumps and cyst anymore but I know that as soon as I take it off I'll brake out 3 times as I would without it. Well it's one way ticket, at the moment I'm not sure if my immune system even exists. I haven't got a cold for like a 3 years now .. cool isn't it? Not really.

Share this post


Link to post
Share on other sites

So i've been on mino for almost a year and have been payin gout-of-pocket for my prescriptions since month 4. It has been working great but I keep reading that I should not take minocycline for a long period of time. HOWEVER, it does not say just how long is "long". And being that I stopped seeing my derm since my insurance doesn't cover it, I can't ask him. So I was wondering if anyone has ever been on the same dosage (I'm taking 100mg twice a day) for more than a year??

i was on it for 4 yrs 100mg a day it cleared me upno side effects and i stayed clear for 2 yrs after stopping but acne is coming back not as bad as before but i'm going to ask if i can go back on mino i don't care about long term effects my life isn't worth living at the moment as i'm so depressed about acne so if i'm clear again i can at least start enjoying myself

Share this post


Link to post
Share on other sites

i hated mino i was on 200 per day like you, i got discolered toenails still discolered possibly yellowish skin (yet my doc didnt bother to take me off it or give me tane) but i switched docs and got on tane yippie i love it you should try it too (but read up on it first.!!!!!)

Share this post


Link to post
Share on other sites

Im a bit worried about what youve said about it coming back much worse.

But let me ask a hypothetical question. Say if I did not take any antibiotics/accutane/whatever and in March 2007 my spots would have started to clear up becaue I grew out of it. If I was on antibiotics until then and it kept me clear, if I came off them in March, would my face stay clear? Or is it too hypothetical to answer?

Share this post


Link to post
Share on other sites

My derm told me minocycline is merely a controlling drug, that is, it won't cure you. So in your hypothetical, if you were to grow out of acne before/when you stopped taking it, you shouldn't break out. This all rests though on whether your acne is hormonal or something else.

Share this post


Link to post
Share on other sites

Thanks for the reply. I heard something to do with the fact that more bacteria is produced to try and overcome the antibiotics (or something to that effect)..so maybe the bacteria wouldnt disappear when it would have otherwise done. This is why when you come of antibiotics you are apparantly worse than before.

But Im really ignorant to all this stuff so I might be completely wrong.

Share this post


Link to post
Share on other sites

I've been on Solodyn for about three months. I'm really disturbed because I just found that the solodyn site says "Safety beyond 12 weeks of use has not been established. "

My derm did not mention this to me. He only gave me more coupons for $50 off and asked if I had enough refills.

Share this post


Link to post
Share on other sites

Thanks for all the posts!!

As it turns out, the mino wasn't working as well as it should have.. I still got cystic acne ;(. SO my derm switched me to bactrim, which worked GREAT!! That was the first time in a year that my face was zit/cyst-free.. seriously!! Unfortunately, as it turns out, I'm allergic to sulfur medication and developed a rash, joint pains, fever, and about every single reaction possible to the medication... I'm still recovering. Just my luck! lol. So now I'm on Erythromycin and I feel that I might as well have been on the mino, because I'm back to my cystic acne. The one positive thing I can say though is that my face is NO WHERE near what it was when I first started treatment w/antibiotics. I feel that the next one up is accutane...

Share this post


Link to post
Share on other sites

I would stop using it when you feel you need to do so. I used it for well over a year if I remember right but my acne kinda became immune to the antibiotics :wacko:

Share this post


Link to post
Share on other sites
I would stop using it when you feel you need to do so. I used it for well over a year if I remember right but my acne kinda became immune to the antibiotics :wacko:

Do you eventually become immunie to all anti biotics or one type at a time, are you supposed to rotate on them. Mino cleared me in my early teens and up until my late 20's my acne was very manageable, since then though if I don't take antibiotics it's a nightmare but of late they don't seem to be working as well so my docs just switched me to Doxy.

Share this post


Link to post
Share on other sites

I'm not sure, my doctor gave me one at a time, so when one stopped working he gave me another, then when that stopped working he gave me another.. and so on lol.

It might work to rotate them if you find the pills are still working very well on your skin. Doxycycline made my skin look great at one time but for me the acne's always come back.

Share this post


Link to post
Share on other sites

I was on minocycline for over five years, it worked well up until the last few months when my acne began getting much worse. I was given clindamycin gel (the clear kind, not the white phosphate lotion) which had no effect. After going off minocycline my acne got much worse, and for the first time I had painful scarring acne. Everything I've tried since then has had no effect.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×